MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10ML SURESCRUB POSIFLUSH SALINE; SALINE, VASCULAR ACCESS FLUSH; PAD, ALCOHOL, DEVICE DISINFECTANT

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10ML SURESCRUB POSIFLUSH SALINE; SALINE, VASCULAR ACCESS FLUSH; PAD, ALCOHOL, DEVICE DISINFECTANT
Model Number 306559
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device type: an additional device type is listed as lkb.An additional pma 510(k)# is listed as k121655.(b)(4).Investigation summary: twenty-six samples were received and evaluated.They came with sealed packaging flow wrap.They were visually inspected, finding them all acceptable, no defects were observed.A functional test was performed by measuring the sustain force.Twenty-five samples showed the sustain force between 8.2 n to 12.6 n, and one sample had 19.4 n.The specification is <20n.During the production of this lot, no issues were reported that could have caused the symptom reported by the customer.It could have happened that the silicone was not properly distributed in the barrel.Based on the investigation, the symptom reported by the customer couldn¿t be confirmed.History of complaints of this catalog# 306559 was done from the period of 2018 to july 2020.This is the 1st complaint for this symptom.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: this is the 1st complaint for lot # 0125243 for this type of defect or symptom.This is the 1st complaint for lot # 0125243 for this type of defect or symptom.Based on the investigation the symptom reported by the customer couldn¿t be confirmed.This lot was produced for 0.967 mm units; therefore, the cpm is 1.03.We will continue monitoring and trending the complaints to this lot and symptom.History of complaints of this catalog# 306559 was done for the period of 2018 to jul2020.This is the 1st complaint for this symptom.Root cause description: during the production of this lot, no issues were reported that could have caused the symptom reported by the customer.It could have happened that the silicone was not properly distributed in the barrel.Rationale: capa not required at this time.A review of the applicable fmea/eura (peura (b)(4) indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
It was reported that an unspecified number of syr 10 ml surescrub posiflush saline experienced difficult plunger movement during use.The following information was provided by the initial reporter: some of the syringes that have the alcohol pad in the plastic with the saline are having problems.When injecting, the syringe catches around 2-4 ml mark and becomes very difficult to continue injecting.It seems to be sticking and takes a fair amount of force to overcome it.Multiple nurses today reported that they thought there were issues with their catheters/lines, but when they attempted to flush with the "older" syringes that do not have alcohol pads with them, the catheters were completely fine.There is concern this could cause someone to possibly alteplase a line that did not need to be because it is too sluggish for dialysis i checked medsun and there are no recalls for the product bd posiflush surescrub 0.9% sodium chloride injection.I have no other reports of this occurring anywhere else in our system.I'm not sure if this is a one off or problems with a lot number.

Brand Name
SYR 10ML SURESCRUB POSIFLUSH SALINE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH; PAD, ALCOHOL, DEVICE DISINFECTANT
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10411648
Report Number1911916-2020-00744
Device Sequence Number2392377
Product Code NGT
UDI-Device Identifier30382903065593
UDI-Public30382903065593
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number306559
Device Catalogue Number306559
Device Lot Number0125243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;